Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2015, 5:49 PM CDT for Macoupin County, Madison County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2015, 5:49 PM CDT (22:49 UTC)
- Expired
- May 10, 2015, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macoupin County, IL, Madison County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS53 KLSX 102249
SVRLSX
ILC117-119-102330-
/O.NEW.KLSX.SV.W.0067.150510T2249Z-150510T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT SUN MAY 10 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 630 PM CDT
* AT 548 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF KEMPER TO EDWARDSVILLE...AND MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STAUNTON...GILLESPIE...CARLINVILLE...BUNKER HILL...PRAIRIETOWN...
WORDEN...WILSONVILLE...LIVINGSTON...BENLD...MOUNT OLIVE...
CHESTERFIELD...PLAINVIEW...ROYAL LAKES...PRUETT...HAMEL...
DORCHESTER...WILLIAMSON...WHITE CITY...NEW DOUGLAS AND HORNSBY.
THIS WARNING INCLUDES BEAVER DAM STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN ILLINOIS FROM EXIT 30 TO EXIT 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3885 8983 3918 9015 3925 9015 3927 9015
3941 8971 3900 8970 3900 8964 3893 8964
TIME...MOT...LOC 2249Z 250DEG 28KT 3920 9007 3882 8992
HAIL...<.75IN
WIND...60MPH
$$
TILLY2 follow-up statements
823
WWUS53 KLSX 102307
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT SUN MAY 10 2015
ILC117-119-102330-
/O.CON.KLSX.SV.W.0067.000000T0000Z-150510T2330Z/
MACOUPIN IL-MADISON IL-
607 PM CDT SUN MAY 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MADISON AND SOUTHERN MACOUPIN COUNTIES UNTIL 630 PM CDT...
AT 606 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CARLINVILLE TO GILLESPIE...AND MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HORNSBY...STANDARD CITY AND ATWATER.
THIS WARNING INCLUDES BEAVER DAM STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN ILLINOIS FROM EXIT 30 TO EXIT 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3885 8983 3929 9008 3941 8971 3900 8970
3900 8964 3893 8964
TIME...MOT...LOC 2307Z 243DEG 31KT 3931 8986 3914 8976
HAIL...<.75IN
WIND...60MPH
$$
TILLY922
WWUS53 KLSX 102326
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT SUN MAY 10 2015
ILC117-119-102336-
/O.EXP.KLSX.SV.W.0067.000000T0000Z-150510T2330Z/
MACOUPIN IL-MADISON IL-
626 PM CDT SUN MAY 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
SOUTHERN MACOUPIN COUNTIES WILL EXPIRE AT 630 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.
LAT...LON 3885 8983 3929 9008 3941 8971 3900 8970
3900 8964 3893 8964
TIME...MOT...LOC 2326Z 218DEG 43KT 3945 8967 3933 8959
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:33 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 10, 4:33 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 433 PM CDT Sun May 10 2015 .SHORT TERM: (Through Late Tonight) Issued at 431 PM CDT Sun May 10 2015 Have heavily leaned towards the afternoon runs of the HRRR for convective trends heading into the early evening hours. N-S band of convection is plowing east at 40-45 kts, and will likely be exiting eastern sections of our CWA shortly after 00z. After an early evening lull in activity convection should then return to the CWA...with threat likely a combination of the activity now increasing along cold front over eastern KS as well as convection redeveloping just north of Red River. Believe that this SE OK activity will be the dominate convection for our area overnight, as current activity will be intensifying the low level boundary draped across the ARKLATEX, with this dome of rain-cooled air providing lift to increasing low level jet that will be transporting very moist air into the region from the southern Plains. This area will also be in a favorable area of upper level divergence tied to RRQ of upper level jet. Once current line of convection exits area, uncertain about additional severe weather potential overnight. Current activity as well as latest upstream convection will be putting a big bite in the instability that will be available, although large scale shear of 30-50kts still certainly suggests some severe weather potential. In addition...while some decent rainfalls are likely over southern sections of the CWA, believe the aforementioned outflow boundary will keep the heaviest rain threat anchored over AR...and south of our CWA. Truett .LONG TERM: (Monday through Next Sunday) Issued at 431 PM CDT Sun May 10 2015 Convection should press east and exit the region during the day on Monday as cold front pushes across the CWA. I've held onto much higher PoPs than guidance for the early part of the morning on the western edge of the expected precip shield (generally from near Cuba thru STL to near Carlinville), but then quickly wind them down to the SE of STL during the late morning and early afternoon hours. Any severe weather potential will be strongly tied to morning convection trends, but SWODY2 still looks reasonable that greatest threat will be in our far southeast counties, where the AMS will stand at least some chance of destabililzing before fropa occurs. As unseasonably strong upper level low spins its way across the Great Lakes Monday night and Tuesday, it will drag much cooler air into the area. This should result in a dry Tuesday with temps a bit below average, as highs will primarily be in the 60s. Ridging in the wake of the departing low will mean more tranquil weather by midweek, with temperatures moderating into the 70s. Another upper level system will mean a return of unsettled weather heading into the latter half of the week. There is a large discrepency in the medium range solutions regarding the location and movement of this feature especially heading into next weekend, but with all solutions suggesting a frontal boundary remaining over the area forecast will mention a chance of thunderstorms in most areas during the Thursday-Sunday time frame. Truett && .AVIATION: (For the 18z TAFs through 18z Monday Afternoon) Issued at 1222 PM CDT Sun May 10 2015 Line of thunderstorms will reach KCOU by around 20Z, then KSTL by 22Z. Expect thunder threat to last about 2 hours, but limited instability will preclude widespread threat of any severe weather. Latest model runs continue to show an area of rain, with little to no thunder expected, will form overnight and move through the TAF sites until around 12Z. Ceilings may drop to 2000 feet as rain ends early Monday morning. Ceilings will then improve as drier air moves in and winds back to westerly by late Monday morning. Specifics for KSTL: VFR conditions until around 22Z when an line of thunderstorms will move through KSTL. Thunder threat will last about 2 hours, then an area of rain will move in overnight. No appreciable instability with this area of rain, so thunder threat is small. Rain will likely end by around 12Z Monday. Ceilings may drop to around 2000 feet as the rain ends, however winds will continue to back, bringing in a drier airmass which will help ceilings lift and scatter out by 18Z Monday. Browning && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 66 74 52 69 / 80 80 5 0 Quincy 61 68 46 65 / 70 30 5 0 Columbia 57 69 47 68 / 70 20 5 0 Jefferson City 58 71 47 69 / 70 20 5 0 Salem 68 76 53 68 / 90 80 10 0 Farmington 63 75 50 69 / 80 80 10 0 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 10, 4:41 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 441 PM CDT SUN MAY 10 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 441 PM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT...AND A FEW OF THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL. THE GREATEST THREAT OF SEVERE WEATHER WILL BE EARLY THIS EVENING...ALTHOUGH A LESSER THREAT IS EXPECTED TO CONTINUE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS ON MONDAY...WITH SEVERE STORMS AGAIN POSSIBLE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HIGH WINDS OR HAIL THEY OBSERVE TONIGHT. TRUETT
In the hours before
Special weather statement, May 10, 5:26 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 526 PM CDT SUN MAY 10 2015 ILZ069-100-101-102315- CLINTON IL-MADISON IL-ST. CLAIR IL- 526 PM CDT SUN MAY 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON... NORTHWESTERN WASHINGTON...ST. CLAIR AND SOUTHERN MADISON COUNTIES UNTIL 615 PM CDT... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST ST. LOUIS TO SMITHTON...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WASHINGTON PARK... BELLEVILLE... SWANSEA... CASEYVILLE... FAIRVIEW HEIGHTS... FREEBURG... SHILOH... COLLINSVILLE... O'FALLON... SCOTT AFB... THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN ILLINOIS NEAR EXIT 21. INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 41. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TRUETT
Local storm report, May 10, 5:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 1 ESE SAUGET 38.58N 90.15W
05/10/2015 M46 MPH ST. CLAIR IL ASOS
&&
GOSSELINSpecial weather statement, May 10, 5:29 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 529 PM CDT SUN MAY 10 2015 ILZ069-100-101-102315- CLINTON IL-MADISON IL-ST. CLAIR IL- 529 PM CDT SUN MAY 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON... NORTHWESTERN WASHINGTON...ST. CLAIR AND SOUTHERN MADISON COUNTIES UNTIL 615 PM CDT... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST ST. LOUIS TO SMITHTON...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WASHINGTON PARK... BELLEVILLE... SWANSEA... CASEYVILLE... FAIRVIEW HEIGHTS... FREEBURG... SHILOH... COLLINSVILLE... O'FALLON... SCOTT AFB... THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN ILLINOIS NEAR EXIT 21. INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 41. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TRUETT
Local storm report, May 10, 5:37 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 1 S BELLEVILLE 38.52N 90.00W
05/10/2015 E40 MPH ST. CLAIR IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, May 10, 5:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST FREEBURG 38.43N 89.91W
05/10/2015 M53 MPH ST. CLAIR IL AMATEUR RADIO
&&
GOSSELINLocal storm report, May 10, 5:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 1 NNW BETHALTO 38.91N 90.05W
05/10/2015 M43 MPH MADISON IL AWOS
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 46 min |
| May 10, 5:19 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 41 min |
| May 10, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 31 min |
| May 10, 6:17 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.